Page 1 of 1 [ 13 posts ] 

MasterJedi
Veteran
Veteran

User avatar

Joined: 22 Oct 2010
Age: 47
Gender: Male
Posts: 2,160
Location: in an open field west of a white house

16 May 2011, 2:14 pm

I think it's because of the abilify.

When I used to do stepping, I really enjoyed it when I worked up a sweat but now I only do it for 5 minutes and I get tired of it. I wish I could do it for hours at a time but I can't.

Damn medicine!

I'm back up to 300 from 293. Thinking about taking the magnesium citrate.


_________________
That is my spot, in an ever changing world, it is a single point of consistency. If my life were expressed as a function on a four dimensional Cartesian coordinate system, that spot, from the moment I first sat on it, would be 0-0-0-0.


auntblabby
Veteran
Veteran

User avatar

Joined: 12 Feb 2010
Gender: Male
Posts: 97,210
Location: the island of defective toy santas

16 May 2011, 3:53 pm

try a different exercise for a while, and use the stepping only as an anaerobic augmentation, for short bursts?



AardvarkGoodSwimmer
Veteran
Veteran

User avatar

Joined: 26 Apr 2009
Gender: Male
Posts: 7,202
Location: Houston, Texas

16 May 2011, 8:21 pm

This is where it's so valuable to have a doctor you can halfway talk with. Not just a wooden puppet where you pull the string in the back, and the doctor says ride out the side effects.

Is it expected to get better with time?

Would another medication be a better bet?

These seem like the obvious questions, and it seems like a doctor should spend a couple of minutes conversing with you and seeing where you're coming from and seeing what it means to you, even if he or she immediately knows the 'answers.' Then we get into that everyone's biochem is a little different. And the biochem of the human body, esp the brain, is tricky and subtle. So, Abilify is a prestige medicine and might in fact work great for some people, but other people, just not their cup of tea at all.



Peko
Veteran
Veteran

User avatar

Joined: 12 Feb 2008
Gender: Female
Posts: 2,381
Location: Eastern PA, USA

16 May 2011, 10:13 pm

Switch up your workout routine(s) and talk with your doctor. Also, you may need to discuss your dietary habits when you go b/c foods will affect your meds/weight/energy levels in different ways.


_________________
Balance is needed within the universe, can be demonstrated in most/all concepts/things. Black/White, Good/Evil, etc.
All dependent upon your own perspective in your own form of existence, so trust your own gut and live the way YOU want/need to.


MasterJedi
Veteran
Veteran

User avatar

Joined: 22 Oct 2010
Age: 47
Gender: Male
Posts: 2,160
Location: in an open field west of a white house

17 May 2011, 7:48 am

auntblabby wrote:
try a different exercise for a while, and use the stepping only as an anaerobic augmentation, for short bursts?


Only things I can do right now is jogging in place, stationary bike and stepping. The stationary bike is old and rusty and doesn't run well and it hurts my butt.

I don't know if the effects will pass. I hope so. One of the side effects is weight gain so I have to keep up with the exercise but it's causing physical "I don't want to do this right now"-ness (?)


_________________
That is my spot, in an ever changing world, it is a single point of consistency. If my life were expressed as a function on a four dimensional Cartesian coordinate system, that spot, from the moment I first sat on it, would be 0-0-0-0.


starryeyedvoyager
Veteran
Veteran

User avatar

Joined: 25 Apr 2011
Age: 34
Gender: Male
Posts: 942
Location: Berlin, Germany

17 May 2011, 8:30 am

Just keep it up. You need to get yourself over your mental break point. At least that's how it worked for me. I hated working out when I started it, and it took me quite some energy to keep me mentally focused on it. Took be about six months until it stopped thinking of it as a nuisance, and it became an integral part of my life.
Keep it slow, find your own pace, and don't think about it too much. Let your body do the work, just move, and get your head clear.



AardvarkGoodSwimmer
Veteran
Veteran

User avatar

Joined: 26 Apr 2009
Gender: Male
Posts: 7,202
Location: Houston, Texas

17 May 2011, 12:16 pm

starryeyedvoyager wrote:
. . . Took be about six months until it stopped thinking of it as a nuisance, and it became an integral part of my life.
Keep it slow, find your own pace, . . .

That's great advice for working out in general, and I didn't know the 'wall' could be as long as six months. Now, in MasterJedi's case, it's more specifically the side-effect of the medication 'abilify.'



auntblabby
Veteran
Veteran

User avatar

Joined: 12 Feb 2010
Gender: Male
Posts: 97,210
Location: the island of defective toy santas

17 May 2011, 2:44 pm

MasterJedi wrote:
auntblabby wrote:
try a different exercise for a while, and use the stepping only as an anaerobic augmentation, for short bursts?


Only things I can do right now is jogging in place, stationary bike and stepping. The stationary bike is old and rusty and doesn't run well and it hurts my butt.

I don't know if the effects will pass. I hope so. One of the side effects is weight gain so I have to keep up with the exercise but it's causing physical "I don't want to do this right now"-ness (?)


the stationary bike can be oiled and readjusted, and the seat probably can be replaced or strategically augmented. if you can jog in place, a quality minitrampoline can be a good thing for you. is there another drug other than abilify that you can consider using?



MasterJedi
Veteran
Veteran

User avatar

Joined: 22 Oct 2010
Age: 47
Gender: Male
Posts: 2,160
Location: in an open field west of a white house

17 May 2011, 3:12 pm

I think there are others in the same family as abilify. I'm going to stick it out to see if the side effects don't go away on their own.


_________________
That is my spot, in an ever changing world, it is a single point of consistency. If my life were expressed as a function on a four dimensional Cartesian coordinate system, that spot, from the moment I first sat on it, would be 0-0-0-0.


auntblabby
Veteran
Veteran

User avatar

Joined: 12 Feb 2010
Gender: Male
Posts: 97,210
Location: the island of defective toy santas

17 May 2011, 3:35 pm

MasterJedi wrote:
I think there are others in the same family as abilify. I'm going to stick it out to see if the side effects don't go away on their own.


is the abilify family of drugs the only ones to work for you? and do you know your resting metabolic rate? only if you know this can you judge how many calories you can get away with eating while still losing weight.



MasterJedi
Veteran
Veteran

User avatar

Joined: 22 Oct 2010
Age: 47
Gender: Male
Posts: 2,160
Location: in an open field west of a white house

18 May 2011, 9:26 am

takes a lot more than your BMR to lose weight. It takes your BMR plus burning 3,500 calories to lose a pound.

What I mean is, you can't just take in 1,500 calories and sit on your butt all day and expect to lose weight. You need to create a calorie defect to lose weight. Your BMR would maintain your weight.


_________________
That is my spot, in an ever changing world, it is a single point of consistency. If my life were expressed as a function on a four dimensional Cartesian coordinate system, that spot, from the moment I first sat on it, would be 0-0-0-0.


auntblabby
Veteran
Veteran

User avatar

Joined: 12 Feb 2010
Gender: Male
Posts: 97,210
Location: the island of defective toy santas

18 May 2011, 8:43 pm

but the BMR would give you a starting point, anything else is akin to guessing. you would at least know how much exercise you'd need and/or how much further to reduce your caloric intake. just a thought.



LKL
Veteran
Veteran

User avatar

Joined: 21 Jul 2007
Age: 44
Gender: Female
Posts: 7,402

19 May 2011, 2:51 pm

MasterJedi, is exercise the only thing that you no longer enjoy on this drug (ie, have other aspects of your quality of life also deteriorated)?